Alert archive / Alabama / Frost Advisories in 2013
Frost Advisory 9, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 8, 2013, 2:06 PM CST for 17 counties in Alabama. It took effect at Nov 9, 2013, 3:00 AM CST. It was in force for 3 min.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2013, 2:06 PM CST (20:06 UTC)
- In effect from
- Nov 9, 2013, 3:00 AM CST
- Expired
- Nov 9, 2013, 3:03 AM CST
- In force
- 3 min
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Marion County, AL, Randolph County, AL, Russell County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -215 m²/s²
- 0-3 km storm-relative helicity
- -123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS74 KBMX 082006 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CST FRI NOV 8 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST FRIDAY... ALZ018>021-026-090415- /O.NEW.KBMX.FR.Y.0009.131109T0900Z-131109T1300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY 206 PM CST FRI NOV 8 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SATURDAY. * TEMPERATURES...WILL RANGE FROM 36 TO 39 DEGREES ACROSS NORTHEASTERN PORTIONS OF CENTRAL ALABAMA OVERNIGHT THROUGH EARLY SATURDAY MORNING CREATING PATCHY FROST. * IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PLEASE TAKE NECESSARY PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
643 WWUS74 KBMX 090316 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 916 PM CST FRI NOV 8 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST FRIDAY... ALZ011-013>015-017-027>029-037-038-048-050-091400- /O.EXB.KBMX.FR.Y.0009.131109T0900Z-131109T1400Z/ MARION-FAYETTE-WINSTON-WALKER-BLOUNT-TALLADEGA-CLAY-RANDOLPH- TALLAPOOSA-CHAMBERS-RUSSELL-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...FAYETTE...DOUBLE SPRINGS... JASPER...ONEONTA...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... PHENIX CITY...EUFAULA 916 PM CST FRI NOV 8 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY. * TEMPERATURES...WILL FALL INTO THE MID 30S ACROSS PARTS OF EAST AND NORTH CENTRAL ALABAMA. THESE TEMPERATURES WILL LAST A FEW HOURS MAINLY JUST BEFORE SUNRISE. * IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PLEASE TAKE NECESSARY PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ018>021-026-091400- /O.EXT.KBMX.FR.Y.0009.131109T0900Z-131109T1400Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY 916 PM CST FRI NOV 8 2013 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY... * TEMPERATURES...WILL FALL INTO THE MID 30S ACROSS PARTS OF EAST AND NORTH CENTRAL ALABAMA. THESE TEMPERATURES WILL LAST A FEW HOURS MAINLY JUST BEFORE SUNRISE. * IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PLEASE TAKE NECESSARY PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
748 WWUS74 KBMX 090526 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1126 PM CST FRI NOV 8 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY... ALZ011-013>015-017>021-026>029-037-038-048-050-091400- /O.CON.KBMX.FR.Y.0009.131109T0900Z-131109T1400Z/ MARION-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS- RUSSELL-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...FAYETTE...DOUBLE SPRINGS... JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... PHENIX CITY...EUFAULA 1126 PM CST FRI NOV 8 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY... * TEMPERATURES...WILL FALL INTO THE MID 30S ACROSS PARTS OF EAST AND NORTH CENTRAL ALABAMA. THESE TEMPERATURES WILL LAST A FEW HOURS MAINLY JUST BEFORE SUNRISE. * IMPACTS...TEMPERATURE SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PLEASE TAKE NECESSARY PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
097 WWUS74 KBMX 090903 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 303 AM CST SAT NOV 9 2013 ...FROST ADVISORY IS CANCELED... ALZ011-013>015-017>021-026>029-037-038-048-050-091015- /O.CAN.KBMX.FR.Y.0009.000000T0000Z-131109T1400Z/ MARION-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS- RUSSELL-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...FAYETTE...DOUBLE SPRINGS... JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... PHENIX CITY...EUFAULA 303 AM CST SAT NOV 9 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO MID 40S AND WILL CONTINUE TO INCREASE THROUGHOUT THE MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 8, 11:41 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 8, 11:41 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1141 AM CST FRI NOV 8 2013 .UPDATE... FOR 18Z AVIATION. && .AVIATION... 18Z TAF DISCUSSION. VFR TAF FORECAST FOR THE NEXT 24 HOURS. NORTHEAST TO EAST WINDS WITH MIXING TODAY SHOULD GO NEAR CALM NEAR SUNSET. FOR SATURDAY... WINDS SHOULD SHIFT TO EAST TO SOUTHEAST AS THE SURFACE RIDGE SHIFTS TOWARD THE MID ATLANTIC STATES. IN THE UPPER LEVELS...A WEAK SHORT WAVE IN THE ZONAL FLOW SHOULD BRING IN ADDITIONAL CIRRUS CLOUDS TONIGHT INTO SATURDAY ACROSS CENTRAL ALABAMA TERMINALS. 08/MK && .DISCUSSION... GORGEOUS DAY WITH GOOD MIXING/DIURNAL HEATING TODAY AND PLENTY OF SUNSHINE WITH ONLY A FEW HIGH CLOUDS AS SURFACE RIDGE IS IN CONTROL OF THE PATTERN. WARMING A LITTLE FASTER THAN LATEST GUIDANCE...SO HAVE TRENDED UPWARD A COUPLE OF DEGREES. REMOVED FROST WORDING FROM ZONES AS ADVISORY HAS EXPIRED. UPDATE ALREADY OUT. 08/MK && .PREV DISCUSSION... /ISSUED 346 AM CST FRI NOV 8 2013/ WITH HIGH PRESSURE IN PLACE ACROSS THE REGION...A COLD START THIS MORNING WILL TRANSITION INTO A NICE AFTERNOON WITH HIGHS MAINLY IN THE 60S UNDER SUNNY SKIES. TEMPERATURES TONIGHT WILL FALL QUICKLY DURING THE EVENING HOURS AND THEN BEGIN TO LEVEL OUT AS MID TO HIGH LAYER CLOUDS INCREASE AHEAD OF AN APPROACHING WEAK SHORTWAVE. THESE CLOUDS COULD ALSO KEEP AFTERNOON HIGHS ON SATURDAY A LITTLE LOWER THAN SOME GUIDANCE INDICATES. THE TREND OF WARMER OVERNIGHT CONDITIONS WILL CONTINUE FOR SATURDAY NIGHT DUE TO THE LINGERING CLOUD COVER. THE EXTENDED PERIOD OF RELATIVELY HIGH HEIGHTS AND NEARLY ZONAL FLOW ALOFT WILL CONTINUE INTO MONDAY WITH TRANQUIL WEATHER CONDITIONS. FOR TUESDAY THERE IS LARGE DISAGREEMENT BETWEEN THE GFS AND ECMWF WITH THE EVOLUTION OF A SYSTEM APPROACHING FROM THE NORTHWEST...BUT THE OVERALL TREND HAS BEEN TOWARD A DRIER FRONTAL PASSAGE. HOWEVER THERE IS HIGH CONFIDENCE THAT A COLD AIRMASS WILL SURGE SOUTHWARD ACROSS THE PLAINS AND SOUTHEAST. STRONG COLD ADVECTION IS EXPECTED ON TUESDAY AFTERNOON AND WILL CONTINUE INTO WEDNESDAY LEADING TO A POSSIBLE HARD FREEZE BY WEDNESDAY NIGHT. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 36 61 41 67 / 0 0 0 10 10 ANNISTON 63 36 63 42 68 / 0 0 0 10 10 BIRMINGHAM 62 38 64 44 69 / 0 0 0 10 10 TUSCALOOSA 65 39 65 46 71 / 0 0 0 10 10 CALERA 63 40 64 46 69 / 0 0 0 10 10 AUBURN 62 39 64 49 70 / 0 0 0 10 10 MONTGOMERY 66 40 66 48 73 / 0 0 0 10 10 TROY 65 40 66 50 73 / 0 0 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/87
Hazardous weather outlook, Nov 8, 11:46 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1146 AM CST FRI NOV 8 2013 ALZ011>015-017>050-091800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1146 AM CST FRI NOV 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES ARE FORECAST TO FALL TO OR BELOW THE FREEZING MARK TUESDAY NIGHT INTO WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS SET UP HAS THE POTENTIAL TO BE A SIGNIFICANT FREEZE THAT COULD IMPACT ALL OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
Nearby
Frost Advisories in Alabama, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.